Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 257, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 6, 2019, 6:34 PM CDT for Clark County, Kansas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2019, 6:34 PM CDT (23:34 UTC)
- Expired
- Aug 6, 2019, 7:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clark County, KS
The radar
The Dodge City radar (KDDC), 41 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 6:35 PM CDT | HAIL 1 | Minneola, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1948 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
435
WUUS53 KDDC 062334
SVRDDC
KSC025-070030-
/O.NEW.KDDC.SV.W.0257.190806T2334Z-190807T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
634 PM CDT Tue Aug 6 2019
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northwestern Clark County in southwestern Kansas...
* Until 730 PM CDT.
* At 634 PM CDT, a severe thunderstorm was located very near
Minneola, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Minneola and Clark State Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3747 10010 3747 9989 3732 9968 3721 10007
TIME...MOT...LOC 2334Z 325DEG 8KT 3743 10001
HAIL...1.00IN
WIND...60MPH
$$
RUSSELL3 follow-up statements
960
WWUS53 KDDC 062351
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
651 PM CDT Tue Aug 6 2019
KSC025-070030-
/O.CON.KDDC.SV.W.0257.000000T0000Z-190807T0030Z/
Clark KS-
651 PM CDT Tue Aug 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN CLARK COUNTY...
At 651 PM CDT, a severe thunderstorm was located 10 miles south of
Minneola, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clark State Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3741 10009 3747 9989 3732 9968 3721 10007
TIME...MOT...LOC 2351Z 331DEG 12KT 3730 9997
HAIL...1.00IN
WIND...60MPH
$$
RUSSELL413
WWUS53 KDDC 070005
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
705 PM CDT Tue Aug 6 2019
KSC025-070030-
/O.CON.KDDC.SV.W.0257.000000T0000Z-190807T0030Z/
Clark KS-
705 PM CDT Tue Aug 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN CLARK COUNTY...
At 704 PM CDT, a severe thunderstorm was located 9 miles south of
Minneola, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Clark County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3741 10009 3742 9999 3729 9979 3721 10007
TIME...MOT...LOC 0004Z 325DEG 16KT 3731 10000
HAIL...1.00IN
WIND...60MPH
$$
RUSSELL373
WWUS53 KDDC 070026
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
726 PM CDT Tue Aug 6 2019
KSC025-070035-
/O.EXP.KDDC.SV.W.0257.000000T0000Z-190807T0030Z/
Clark KS-
726 PM CDT Tue Aug 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARK COUNTY WILL
EXPIRE AT 730 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 3741 10009 3742 9999 3729 9979 3721 10007
TIME...MOT...LOC 0025Z 325DEG 8KT 3726 9996
$$
RUSSELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:34 PM CDT, 0 minutes earlier.
Area forecast discussion, Aug 6, 6:34 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 634 PM CDT Tue Aug 6 2019 ...Updated Aviation Discussion... .SHORT TERM...(This evening through Wednesday) Issued at 347 PM CDT Tue Aug 6 2019 One of the hottest, if not the hottest day of the summer will occur tomorrow. Most of the short-term high resolution models are lining up quite well on the temperature forecast for tomorrow. The HRRR and RAP in particular did a fairly good job on today's temperatures, which were the warmest solutions. It was 99 degrees at Dodge City as of 2030z. The question for tomorrow will be how far north and east the 105+ temperatures will reach. There is likely going to be a large cluster of thunderstorms (mesoscale convective system, or MCS) rolling south across eastern Kansas early Wednesday, pushing an outflow boundary west. It all depends on how far west and south this boundary and the easterly winds behind it will reach. Ahead of this front/outflow boundary temperatures will soar above 104 degrees. The official forecast will call for 105+ for actual temperature highs south and east of a Liberal to Dodge City to Pratt line. A Heat Advisory has been issued, although the Heat Index will not be much more than the actual temperature (if at all in some spots) due to the low relative humidity in areas where it does reach 105+. The aforementioned front/outflow boundary will become the focus for late afternoon/evening thunderstorm development. Additional thunderstorms are likely to develop in other areas of low level convergence farther west, as a shortwave trough will enhance the lift across far western Kansas and eastern Colorado late in the afternoon and evening. Several of the convective-allowing models are showing a formidable MCS developing later in the evening. POPs have been raised to 50 percent for most of the southwest Kansas region with some increased confidence in an MCS late night Wednesday. .LONG TERM...(Wednesday night through Tuesday) Issued at 347 PM CDT Tue Aug 6 2019 From Thursday on through the weekend, there will be daily/nightly chances for scattered thunderstorm activity as the global models show the monsoon circulation shifting east across West Texas into southwest Kansas. This is due to the summer subtropical ridge weakening some and shifting east/southeast from its typical New Mexico/Four Corners position. The latest ECMWF suggest that the surface front will dry to redevelop back north with another substantial hot surge pushing into southwest Kansas on Saturday and especially Sunday-Monday. Should this occur, the highs through this period will need to be increased to at or above 100 degrees for these days. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 627 PM CDT Tue Aug 6 2019 A few ongoing widely scattered thunderstorms will be possible near and south of the Dodge City Airport for the next hour or two so will carry VCTS til 01z. Otherwise VFR conditions can be expected. VFR conditions can also expected at Garden City, Liberal, and Hays over the next 24 hours. The winds will be southerly at 10knots or less. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 105 72 96 / 10 20 50 20 GCK 67 102 68 94 / 10 30 50 20 EHA 68 102 69 96 / 10 30 50 20 LBL 70 105 71 96 / 10 20 50 20 HYS 68 97 68 88 / 10 20 50 20 P28 73 106 74 97 / 10 10 50 30 && .DDC WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM to 7 PM CDT Wednesday for KSZ065-066- 078>081-086>090. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Burgert
Hazardous weather outlook, Aug 6, 4:57 AM CDT, 13 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 457 AM CDT Tue Aug 6 2019 KSZ030-031-043>046-061>066-074>081-084>090-071000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 457 AM CDT Tue Aug 6 2019 /357 AM MDT Tue Aug 6 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- There is a very small chance of thunderstorms late this afternoon and evening over south central Kansas and across extreme westerm Kansas. If a storm does develop it could be severe with large hail and damaging winds. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- There are chances for thunderstorms each evening and overnight through Friday. A few of these storms could be severe with large hail and damaging winds. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Limited risk - Severe thunderstorm: Limited risk - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk * Thursday - Lightning: Limited risk - Excessive heat: Elevated risk * Friday - Lightning: Limited risk - Excessive heat: Elevated risk * Saturday - Lightning: Limited risk - Excessive heat: Elevated risk * Sunday - Lightning: Limited risk - Excessive heat: Elevated risk * Monday - Lightning: Limited risk - Excessive heat: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Aug 6, 5:34 PM CDT, 1 hour before
Special Weather Statement National Weather Service Dodge City KS 534 PM CDT Tue Aug 6 2019 KSZ078-062300- Ford- 534 PM CDT Tue Aug 6 2019 ...A STRONG THUNDERSTORM WILL AFFECT FORD COUNTY... At 533 PM CDT, a strong thunderstorm was located 7 miles southwest of Ft. Dodge, moving east at 5 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Dodge City, Wright and Ft. Dodge. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3756 10012 3779 10005 3780 9986 3752 9988 TIME...MOT...LOC 2233Z 285DEG 5KT 3764 10000 RUSSELL
Special weather statement, Aug 6, 5:39 PM CDT, 55 minutes before
Special Weather Statement National Weather Service Dodge City KS 539 PM CDT Tue Aug 6 2019 KSZ065-066-062315- Stafford-Pawnee- 539 PM CDT Tue Aug 6 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PAWNEE AND NORTHWESTERN STAFFORD COUNTIES... At 539 PM CDT, a strong thunderstorm was located near Radium, moving east at 5 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... St. John, Seward, Radium and Dillwyn. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3803 9903 3820 9897 3819 9869 3793 9879 TIME...MOT...LOC 2239Z 285DEG 5KT 3810 9892 RUSSELL
Local storm report, Aug 6, 6:12 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
612 PM CDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 6 SW FT. DODGE 37.66N 100.01W
08/06/2019 E0.88 INCH FORD KS PUBLIC
&&
MRSpecial weather statement, Aug 6, 6:29 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Dodge City KS 629 PM CDT Tue Aug 6 2019 KSZ088-070015- Clark KS- 629 PM CDT Tue Aug 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FORD AND NORTHWESTERN CLARK COUNTIES UNTIL 715 PM CDT... At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near Minneola, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Minneola. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3733 10007 3747 10001 3747 9980 3726 9982 TIME...MOT...LOC 2329Z 325DEG 8KT 3743 9994 RUSSELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:12 PM CDT | Special Weather Statement | DDC | Haskell, Seward, Stevens | 48 min |
| Aug 5, 7:24 PM CDT | Special Weather Statement | DDC | Grant | 51 min |
| Aug 5, 7:57 PM CDT | Special Weather Statement | DDC | Seward | 48 min |
| Aug 6, 3:30 PM CDT | Heat Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Ford and 10 more | 28 hr |
| Aug 6, 5:34 PM CDT | Special Weather Statement | DDC | Ford | 26 min |
| Aug 6, 5:39 PM CDT | Special Weather Statement | DDC | Stafford | 36 min |
| Aug 6, 6:05 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 41 min |
| Aug 6, 6:29 PM CDT | Special Weather Statement | DDC | Clark | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.